MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending (lad) artery.A 2.25mm x 15mm nc emerge balloon catheter was advanced for dilation.The balloon was noted to have a bend on the shaft.However, the physician decided it was fine to use.As the device was advanced, the balloon stopped, but the shaft and hub was all the way to the hemostasis valve and was broken in two at the point of the transition to the flexible part of the shaft.A guidezilla ii was advanced over the wire and attempted to grab the broken portion that remained in the lad.It then went further down the vessel.A snare was attempted, but did not work either.A trapper balloon was then used to trap the balloon in the guide and everything was removed.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending (lad) artery.A 2.25mm x 15mm nc emerge balloon catheter was advanced for dilation.The balloon was noted to have a bend on the shaft.However, the physician decided it was fine to use.As the device was advanced, the balloon stopped, but the shaft and hub was all the way to the hemostasis valve and was broken in two at the point of the transition to the flexible part of the shaft.A guidezilla ii was advanced over the wire and attempted to grab the broken portion that remained in the lad.It then went further down the vessel.A snare was attempted, but did not work either.A trapper balloon was then used to trap the balloon in the guide and everything was removed.The procedure was completed with a different device.No patient complications were reported.Returned product consisted of a nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was blood in the inflation and contrast in the balloon.The balloon was loosely folded.There were numerous kinks throughout the device.There was a complete hypotube separation 97cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7843296
Report Number2134265-2018-60703
Device Sequence Number13948343
Product Code LOX
UDI-Device Identifier08714729846499
UDI-Public08714729846499
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0022255891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;